MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH LOCKING SCREW SIZE GH 17 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH LOCKING SCREW SIZE GH 17 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products and mdrs.00598004702 stemmed tibial component precoat size 6 for cemented use only lot# 64500601.Mdr: 0002648920 - 2020 - 00545.
 
Event or Problem Description
It was reported that approximately 1 month post implantation, the patient was revised of the tibial components due to disassembly of the articular surface and tibial tray.No additional information at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified signs of being in-vivo.The articular surface dovetail shows flared damage and the tibial plate shows bone cement adhered to it.No locking screw was returned.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: flat metallic lps flex articular surface structure disassembled from the tibial baseplate.No locking screw was identified.The complaint is confirmed.The root cause is attributed to the user not following instructions as the surgeon didn't use a locking screw for 17mm lps-flex articular surface to lock on to the tibial plate.Per the package insert: stated on page 6 that all cr flex and lps flex 17, 20 and 23 mm articular surfaces require a locking screw to fasten the articular surface to the tibial baseplate.No corrective actions, preventive actions, or field actions resulted after the investigation of this event.

Brand Name
ARTICULAR SURFACE WITH LOCKING SCREW SIZE GH 17 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11090360
Report Number0001822565-2020-04254
Device Sequence Number16811045
Product Code JWH
UDI-Device Identifier00889024212091
UDI-Public(01)00889024212091
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00596404217
Device Lot Number64324213
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight99